DOI 10.1097/pec.0000000000001331
Hyperglycemic Hyperosmolar State During Induction Chemotherapy for Acute Lymphoblastic Leukemia.
Аннотация
We present the case of a 16-year-old boy who presented with fatigue, polyuria, and polydipsia while on chemotherapy for his relapsed acute lymphoblastic leukemia (ALL). Blood gas examination confirmed the diagnosis of hyperosmolar hyperglycemic state. The etiology for his hyperglycemia was most likely a result of oral glucocorticoid therapy combined with asparaginase therapy-both are a cornerstone of induction chemotherapy for ALL. The patient was aggressively rehydrated with saline, and medications were administered to correct his hyperkalemia. He was then slowly brought to euglycemia with a continuous infusion of insulin. Although hyperosmolar hyperglycemic state is rare during the treatment of ALL, frontline providers should be aware of this diagnosis because of the significant risk of hypovolemic shock and death if correction of hyperglycemia occurs prior to complete fluid resuscitation.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.